Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 76, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 3, 2008, 1:39 AM CDT for Cedar County, Knox County, Pierce County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2008, 1:39 AM CDT (06:39 UTC)
- Expired
- Jun 3, 2008, 2:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Cedar County, NE, Knox County, NE, Pierce County, NE
The radar
The Sioux Falls radar (KFSD), 139 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:24 PM CDT, 10 hours 15 minutes earlier.
Area forecast discussion, Jun 2, 3:24 PM CDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 324 PM CDT MON JUN 2 2008 .DISCUSSION... CONVECTION IS CREATING A MURKY PICTURE ACROSS THE REGION TODAY. SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES UPPER TROUGH DIGGING INTO THE WRN US...WITH LOW CENTERED IN WA...AND BROAD UPPER RIDGE ACROSS THE CENTRLA US. SEVERAL WAVES WERE EVIDENT IN THE FOW...INCLUDING ONE IN CTRL NEB/KS ASSOCIATED WITH MRNG CONVECTION AS WELL AS WAVE IN WRN MN/ERN SD AND WEAK WAVE APPARENT IN NM. UPPER-LEVEL JET STREAK WAS NOTEDIN ERN ID/NWRN WY...WITH STRONG JET ALSO PUNCHING ASHORE IN PAC NW IN WAKE OF DIGGING UPPER LOW. 850MB LOW WAS CENTERED IN CO...WITH WARM FRONT EXTENDING EWD THROUGH KS INTO SRN MO. 16C DEWPOINTS HAD POOLED ALONG THE FRONT...BUT MOISTURE TONGUE EXTENDED NWD INTO WRN NEB/ERN SD...WITH 50KT LOW-LEVEL JET ON WARM SIDE OF FRONT. SURFACE FEATURES AT 19Z WERE MUDDLED DUE TO CONVECTIVE OUTFLOW. SURFACE LOW WAS CENTERED IN SERN CO/OK PANDHANDLE/SWRN KS...WITH WARM FRONT ACROSS SRN KS INTO SRN MO. A WEAK REMNANT BDRY COULD BE DRAWN IN ERN NEB FRM BETWEEN KONL/KYKN TO NEAR KAFK. VIS SATELLITE IMAGERY INDICATED CU FIELD ALONG THE REMNANT BDRY IN SERN NEB AS WELL AS IN NRN NEB...WITH CLOUD COVER IN CTRL NEB/NERN KS BEHIND MORNING MCS. FORECAST FOCUS IS ON PRECIP/CONVECTIVE CHANCES TNGT AND TOMORROW...THEN WED THROUGH THURS NT. NEAR-TERM FORECAST IS LOWER CONFIDENCE THAN USUAL AS MODELS ARE HAVING A TOUGH TIME REPRESENTING CURRENT CONDITIONS AND HAVE CONVECTIVE FEEDBACK ISSUES...AND SFC FEATURES HAVE BEEN CONTAMINATED BY CONVECTIVE OUTFLOW AND LINGERING CLOUDS. THINK CONVECTION WILL BE ABLE TO INITIATE NEAR WRN KS/NERN CO CLOSER TO THE SFC LOW WITH SHORTWAVE EJECTING OUT AHEAD OF SWRN LOW...THEN DEVELOP INTO MCS AS LOW-LEVEL JET IMPINGES LATER TNGT. BELIEVE MCS WOULD FOLLOW 850MB BDRY ACROSS KS INTO SERN NEB/SRN IA. IN ADDITION...TSRA CURRENTLY DEVELOPING IN WRN SD MAY ALSO BRUSH CWA TNGT. LACK OF CONFIDENCE IN TRACK OF MCS HAS HELD BACK POPS. WITH MOISTURE-RICK ENVIRONMENT...WILL NEED TO KEEP A CLOSE EYE ON THE TRACK OF HEAVIEST PRECIP...BUT WILL HOLD OFF ON ANY FLOOD/FLASH FLOOD HEADLINES UNTIL CONFIDENCE IMPROVES. WILL BE ENOUGH SHEAR AND MUCAPE FOR SEVERE THREAT WITH MCS TONIGHT AS WELL...BUT AGAIN...LACK OF CONFIDENCE IN TRACK WILL PRECLUDE NARROWING DOWN LOCATIONS MOST AT RISK. AFTER MCS EXITS THE AREA TMRW MRNG...EXPECT TO SEE AT LEAST A SHORT PERIOD OF PRECIP-FREE CONDITIONS AGAIN. HAVE HELD ONTO SCHC POPS FOR MUCH OF TUES/EARLY WED AS LITTLE TRIGGER WILL BE NEEDED TO PRODUCE AT LEAST ISOLATED TSRA GIVEN SFC LOW JUST TO THE SW AND 850MB FRONT IN THE VICINITY /LIKELY ACROSS NRN KS/...AS WELL AS POTENTIAL FOR WEAK SHORTWAVES TO MOVE THROUGH THE SWLY FLOW. BETTER CHANCE FOR PRECIP ARRIVES ON WED AFTN THOUGH...AS SFC WARM FRONT LIFTS INTO NEB/IA WITH STRONGER SHORTWAVE PUSHING NEWD OUT OF WRN LOW. STRONG LOW-LEVEL JET SHOULD BRING MOISTURE-RICH FLOW TO THE REGION...AND EXPECT AMPLE DESTABILIZATION IN THE WARM SECTOR AS WELL AS STRONG 0-6KM BULK SHEAR AND ENHANCED LOW-LEVEL SHEAR /PARTICULARLY NEAR THE BDRY/...WITH CONVECTION LINGERING INTO THE OVERNIGHT HRS. SHOULD SEE CONVECTIVE DEVELOPMENT AGAIN ON THURS AS SFC COLD FRONT APPROACHES ERN NEB. MODELS INDICATE SFC LOW REDEVELOPING SWWD ON WED NT/THURS MRNG...WHICH WOULD STALL THE SFC FRONT. MAIN UPPER LOW THEN EJECTS OUT OF THE W ACROSS THE PLAINS ON LATE THURS/FRI...DRAGGING THE COLD FRONT TOWARD THE MS VALLEY WITH IT. EXPECT TSRA ALONG THE FRONT ON THURS AS WELL...WITH POTENTIAL FOR SEVERE TSRA AGAIN ON THURS/THURS NT. IN WAKE OF EJECTING UPPER LOW...SWLY UPPER LEVEL FLOW BECOMES REESTABLISHED AS TROUGH AGAIN DIGS TO THE W. EXPECT A DAY OR TWO PERIOD WITH LITTLE PRECIP AS SFC RIDGE PASSES ACROSS THE AREA...BUT ONLY A BRIEF BREAK BEFORE ACTIVE PATTERN AGAIN ENSUES BY THE END OF THE WEEKEND INTO EARLY NEXT WEEK. HAVE KEPT TEMPS WELL ABOVE CLIMO FOR NEXT WKND WITH STRONG SWLY FLOW ALOFT AND STRONG WARM/MOIST AIR ADVECTION AT LOW/MID LEVELS. CONSIDERABLE MODEL DISCREPANCY EXISTS IN THE LONG TERM PERIODS...THUS HAVE JUST SCHC POPS SUN/MON WITH INDICATIONS OF A FRONTAL PASSAGE. && .AVIATION... FOR TAF SITES KOMA...KLNK AND KOFK THRU 03/18Z. ALTHOUGH THUNDERSTORMS MAY DEVELOP IN THE PLAINS... ATTEMPTING TO SPECIFY THE TIMING OF ANY THUNDERSTORM ACTIVITY AT ANY TAF SITE IS EXPECIALLY DIFFICULT WITH THIS FORECAST DUE TO A LACK OF CONFIDENCE IN THE STORM INITIATION AND TRACKS. HOWEVER...THE MORE LIKELY SCENARIO WOULD BE FOR CONVECTIVE DEVELOPMENT WELL TO THE WEST OF THE TAF SITES THIS AFTERNOON AND EVENING...THEN EVOLVING INTO A MCS WHICH WILL MOVE EAST LATE TONIGHT. THE AFFECTS OF THIS POTENTIAL MCS WOULD BE THUNDERSTORM ACTIVITY AS WELL AS POST-MCS IFR CONDITIONS WITH LOWER CIGS AND LOWER VSBYS IN STRATUS AND POSSIBLY FOG. OTHERWISE VFR CONDITIONS EXPECTED PRIOR TO ANY CONVECTIVE ACTIVITY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MAYES/NIETFELD
Hazardous weather outlook, Jun 2, 5:10 PM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 510 PM CDT MON JUN 2 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-031100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 510 PM CDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA. AT THIS POINT...IT APPEARS SEVERE THUNDERSTORMS WILL BE MORE FAVORABLE TONIGHT IN AREAS ALONG AND SOUTH OF INTERSTATE 80...WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. OTHERWISE...SEVERE THUNDERSTORMS ARE NOT ANTICIPATED ON TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THUNDERSTORM CHANCES CONTINUE TUESDAY THROUGH THURSDAY NIGHT... WITH SEVERE STORMS POSSIBLE WEDNESDAY AFTERNOON AND EVENING...THEN AGAIN THURSDAY AND THURSDAY NIGHT. AS OF NOW...THURSDAY APPEARS TO HAVE THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER WHEN A COLD FRONT DROPS SOUTHWARD INTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. DEE
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:19 AM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 26 min |
| Jun 3, 2:15 AM CDT | Severe Thunderstorm Warning | OAX | Cedar, Wayne | 31 min |
| Jun 3, 3:18 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 42 min |
| Jun 3, 4:26 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Saline, Seward | 49 min |
| Jun 3, 4:59 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 46 min |
| Jun 3, 5:23 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 52 min |
| Jun 3, 5:54 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 51 min |
| Jun 3, 6:04 AM CDT | Flash Flood Warning | OAX | Cass, Otoe | 105 min |
| Jun 3, 3:57 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona | 33 min |
| Jun 3, 4:07 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie, Shelby | 23 min |
| Jun 3, 4:23 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Shelby | 37 min |
| Jun 3, 6:08 AM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page | 52 min |
| Jun 3, 6:09 PM CDT | Severe Thunderstorm Warning | OAX | Page | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.